Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had intestinal bleeding. Having acute inflammation at body joints. What can be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
In 2009, because I was taking a baby Aspirin every day, I had an episode of intestinal bleeding. Spent 1 week in Hospital. In 1911, the same episode happened while taking an anti-inflamatory,but
not so severe as the first one.
I now have a very acute inflamation of all my body joints, and my GP prescribed the anti-inflamatory VIMOVO to help with this condition and stop the terrible pains I am having. I am afraid VIMOVO will make me bleed again and if so, should I go to the Hospital, or just stay home and stop the medication? The "measurement" of this inflamation, as told by my dcotor, should be a normal 0.3 or 0.5. My blood tests showed it was 42.5, a high my doctor had never seen!
Please tell me what you thin. I live in Montreal, Canada. Thanks.
Posted Fri, 7 Jun 2013 in General Health
Answered by Dr. Omer 1 hour later
hello XXXXXX

Thanks for your question. My name is Dr Omer and I am here to help you today with your question. I will be happy to assist you with your follow up questions also. I am sorry to hear about your problem

You are having diabetes , hypothyroidism, mild depression (due to hypothyroidism?), with age of 76 years.

Your new complain is generalized body aches with multi joint pain with CRP of 42.5.

So my diagnosis is A patient of diabetes , hypothyroidism with very high CRP elevation(42.5).
There is a medical law that, very high crp is due to bacterial infection until proven other wise.(generally crp greater than 40)

So as you already had intestinal bleeding due to pain killers(baby aspirin,anti-inflammatory), and ongoing bacterial infection(high crp), i would like you to take paracetamol (moderate pain killer)(less chances to bleed).
OR vimovo(neoprox+esomeprazole) with keep on checking your stool colour(black) or vomiting containing blood, stop taking the vimovo and rush to ER,( if your joints pain is that severe).
neoprox(potent pain killer) is famous for intestinal bleeding.

So the best plan of action for you will be blood cultures done to see the type of bacterial infection that is causing the joint pain as you are more prone due to diabetes
The most common cause in diabetics with raised CRP is silent multidrug resistant urinary tract infection.
Check your self find the symptoms other than multi joint pain.

I wish you good luck that you get well soon, if you have any question, please ask because our discussion always remains open so you can always ask more till you are satisfied, You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to assist you always.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor